Semiparametric estimation in triangular system equations with nonstationarity

Jiti Gao, Peter Charles Bonest Phillips

Research output: Contribution to journalArticleResearchpeer-review

23 Citations (Scopus)


A system of multivariate semiparametric nonlinear time series models is studied with possible dependence structures and nonstationarities in the parametric and nonparametric components. The parametric regressors may be endogenous while the nonparametric regressors are assumed to be strictly exogenous. The parametric regressors may be stationary or nonstationary and the nonparametric regressors are nonstationary integrated time series. Semiparametric least squares (SLS) estimation is considered and its asymptotic properties are derived. Due to endogeneity in the parametric regressors, SLS is not consistent for the parametric component and a semiparametric instrumental variable (SIV) method is proposed instead. Under certain regularity conditions, the SIV estimator of the parametric component is shown to have a limiting normal distribution. The rate of convergence in the parametric component depends on the properties of the regressors. The conventional square root of n rate may apply even when nonstationarity is involved in both sets of regressors.
Original languageEnglish
Pages (from-to)59 - 79
Number of pages21
JournalJournal of Econometrics
Issue number1
Publication statusPublished - 2013

Cite this